

TIMS ALUMINUM

## May 21-24, 2018

## Hilton Québec • Québec City, Québec, Canada

Sunday, May 20	
4:00 pm - 6:00 pm	Registration
	<u>Monday, May 21</u>
7:00 am - 5:00 pm	Registration and Course Assistance
8:00 am - 10:00 am	1. Welcome & Introduction (15min, MMH)
	2. Overview of Emissions (20min, MMH)
	3. Emission Fundamentals -
	A. Fluoride Generation & Scrubbing Basics (45min, MMH) & Particulates (15 min, DW).
	B. Group Discussion - Key Factors for F Generation (25min)
10:00 am - 10:15 am	Break
10:15 am - 12:00 pm	3. Emission Fundamentals
	C. Sulfur Emissions (45 min, SB)
	4. Dry Scrubber Design -
	A. Cell Ventilation (30min, SB),
	B. Key Operating Areas (30min, DW).
12:00 pm - 1:00 pm	Lunch
1:00 pm - 2:30 pm	5. Pot Ventilation & Scrubber Technologies
	A. Dry Scrubbers Technology & Designs (60min, SL).
	B. Gas Flows (30min, SL)
2:30 pm - 2:40 pm	Break
2:40 pm - 3:40 pm	5. Dry Scrubber Design, continued
	C. Alumina Flows (30min, SL).
3:40 pm - 4:00 pm	Break
4:00 pm - 5:00 pm	6. Group Discussions – Attendees to share their own major control challenges.
5:00 pm - 7:00 pm	Welcome Reception

Tuesday, May 22	
7:00 am - 12:00 pm	Registration and Course Assistance
8:00 am - 10:00 am	7. Dry Scrubber Operation
	A. Operational Considerations & Challenges, Control of Gas Flows (90min, SL)
	B. Control of Alumina Flows, Performance KPIs for Control (part 1) (30min, SL)
10:00 am - 10:15 am	Break
10:15 am - 11.45 am	7. Dry Scrubber Operation - (90min, SL)
	B. Control of Alumina Flows, Performance KPIs for Control (part 2)
12.00 pm	Departure for Alcoa Deschambault Plant
1:00 pm - 4.30 pm	8. Plant tour at Alcoa Aluminerie de Deschambault
	- Lunch
	- Safety induction and briefing
	- Plant tour
5:30 pm	Return to Hotel

Wednesday, May 23		
7:00 am - 5:00 pm	Registration and Course Assistance	

8:00 am - 10:00 am	9. Dry Scrubber Operation (90min, MMH)
	A. Impact of Alumina Properties & Specifications vs. HF vs. Scrubbing
	B. Emission Monitors (30min, DW)
10:00 am - 10:15 am	Break
10:15 am - 12:00 pm	10. SO <sub>2</sub> Wet Scrubbers (75min, SB)
	A. Design Principles & Key Areas
	B. Operation & Control - designs, types, operational aspects
	11. Management of Potroom Fugitive Emissions (90min, DW) - Fluorides, Particulates, PFCs, Impact of Operations, Emission Controls, Maintenance, Process Control, Audits
12:00 pm - 1:00 pm	Lunch
1:00 pm - 2:00 pm	11. Management of Potroom Fugitive Emissions, continued (60min, DW)
2:00 pm - 2:10 pm	Break
2:10 pm - 3:10 pm	12. PFC Emissions (60 min, DW)
3:10 pm - 3:20 pm	Break
3:20 pm - 4:50 pm	13. Process Calculations for Environmental Engineering (90min, SB)
4:50 pm - 5:30 pm	14. Group Discussion - What if Controls required for other Smelting Emissions?

Thursday, May 24	
7:00 am - 5:00 pm	Registration and Course Assistance
8:00 am - 10:00 am	15. Guidelines for Engineering, Procurement, & Construction of Scrubber Technologies (60min, SB).
	16. Advancements & Developments in Scrubber Emission Controls - (60 min, SB) - Drivers, Pot
	Gas Cooling, Advanced Filter Bags, Compact GTCs, etc.
10:00 am - 10:15 am	Break
10:15 am - 12:00 pm	17. Advancements in Potroom Emission Controls (20min, DW) - Draft, Spent Anode Controls
	18. Common Problems with Potroom Roof Emissions (70 min, SL)
	Attendee presentations preparation time
12:00 pm - 1:00 pm	Lunch
1:00 pm - 2:30 pm	<b>19. Attendee Presentations</b> to Group - Emission Management Plans for Key Issues Faced
2:30 pm - 2:40 pm	Break
2:40 pm - 4:00 pm	Attendee Presentations, Continued.
	20. Graduation Ceremony
4:00 pm	Course Concludes

Instructor Leads MMH- Prof. Margaret Hyland SB- Mr. Stephan Broek SL-Mr. Steve Lindsay SW- Dr. David S. Wong